What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 5:53 AM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 6, 5:53 AM EST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
653 AM EDT Thu Jul 6 2017
.SYNOPSIS...
An upper level disturbance will move across the Ohio Valley
through this evening. A cold front is expected to move southeast
across the Great Lakes and Ohio Valley Friday into Friday night.
Drier and cooler weather is expected for the weekend as high
pressure builds into the Ohio Valley.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The near term forecast will revolve around the potential for
heavy rain with the expected weather system to move east across
the Ohio Valley today.
To start, the operational NAM and GFS continue to suffer with
convective feedback issues, as has been the case over the last
several runs. This makes using their mass fields suspect.
Guidance for todays forecast has to put weight on models not
affected by feedback, or at least those that have more muted
signals. The ECMWF and the CMC offer a compromise on the large
scale, while using all available high resolution models on the
mesoscale. First, it appears that an initial piece of energy
near the southern Indiana/northern Kentucky border will bring
the first round of precipitation to the region this morning,
along with some scattered activity along stalled out frontal
boundary across the southern CWFA. As the main shortwave trough
begins to move across the middle Ohio Valley late this morning
into this afternoon, added forcing begins to focus in the mid
levels in the form of deformation. These factors combined will
require likely or higher PoPs for locations roughly along and
south of the I-70 corridor. The atmosphere with this system will
be conducive for locally heavy rainfall given warm cloud depths
of 3.5-4.0 km and pwats of 2 inches plus. So, it is not
unreasonable to consider a flash flood watch. This event,
at this time, looks to be a good rain soaker with perhaps
pockets of locally heavy rain where the more robust thunderstorms
occur. Thus, in collaboration with surrounding offices, it was
decided to not issue one at this time. We certainly should see
overall rainfall amounts of 1 to 1.50 inches along and south of
a line from Brookville, IN, Wilmington, OH to Logan, Oh, with
local pockets of 2-3" plus. This will likely result in some
flood advisories with perhaps a flash flood warning or two if
conditions set up properly. Temperatures today will be tempered
by clouds and rain with highs ranging from the upper 70s to
around 80 degrees, but it will certainly remain humid.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
For tonight, shortwave mid level trough will push east away from
our region. Precipitation will in turn begin to decrease from
west to east late this afternoon into this evening. Skies will
likely become partly cloudy tonight in the wake of the system.
Recent rainfall and somewhat light winds may bring some patchy
fog to parts of the region. There is some concern that upstream
convection across the western Great Lakes may make it into our
northwest counties by sunrise Friday. There is a lot of
uncertainty on if this convection will hold together before
falling apart. For now, have kept low chance PoPs late in the
northwest. Lows will range from the lower to mid 60s.
On Friday, as has been advertised for days, a cold front is
forecast to move southeast across the Great Lakes and Ohio
Valley in response to long wave trough amplification across
central and eastern Canada. An embedded shortwave within this
flow will push the cold front through the region Friday
afternoon and night. The main convective develop should occur
near or just ahead of the cold front during the afternoon across
our northwest, working its way southeast through the remainder
of the afternoon. Sufficient deep layer shear will combine with
MLCAPES of up to 2000 J/kg to provide an environment that may
produce at least scattered severe thunderstorms. Damaging winds
and large hail will both be in play and plan on mentioning these
threats in the HWO. It will be locally breezy ahead of the front
with highs ranging from the lower 80s northwest to the mid/upper
80s along and south of the Ohio River.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
On Friday evening, the cold front discussed above (and its attendant
risk for severe weather) will still be working on clearing through
the southern ILN counties. After this occurs, a big change in air
mass is expected going into Saturday, as high pressure begins to
build into the middle Ohio Valley. Deep-layer flow behind the front
will shift to northwesterly, and as surface high pressure begins to
move toward the area, negative theta-e advection will be ongoing
below 600mb. This will lead to a slight drop in temperatures heading
into the weekend, but a more significant drop in dewpoints and
moisture. Using the GFS at KILN as an example, precipitable water
values are forecast to drop from about 1.50" on Friday afternoon to
0.60" on Saturday morning. The end result for Saturday is a dry
forecast, though the mixed boundary layer should support SCT/BKN
cumulus development. Seeing perhaps a slight increase in the
strength of the cold advection from previous model suites, max temps
were lowered slightly -- upper 70s in the north to near 80 in the
south.
The center of the surface high is expected to be over the area to
start the day on Sunday, at which point a gradual change to warm
advection -- and eventually potentially active conditions -- will
begin. This transition may take a day or two to fully progress, and
right now, a dry forecast still appears the most likely scenario for
most of Sunday. Cannot ignore the more potent warm advection going
on just off the surface over Illinois and Indiana, suggesting that
some precipitation might be able to drift into the northwestern ILN
CWA late in the day. Aside from this, mostly sunny conditions and
some slight warm advection near the surface will allow for
temperatures to rise several degrees from Saturday.
Going into the first half of the week, the overall pattern appears
to favor broad troughing over the eastern states and broad ridging
over the central states. By Monday, model differences in the
particulars underneath this pattern become very pronounced -- with
regards to how quickly the high moves off to the east, and how the
progressive upper flow eventually brings more disturbances into a
destabilizing air mass. As surface frontal development occurs
somewhere in the region, a scenario involving several convective
episodes along the front -- likely driven by shortwaves -- appears
likely. Obviously, this far out, specifics on
timing/location/intensity are impossible to predict. Will make some
slight increases to PoPs from the previous forecast for Mon/Tue/Wed,
but numerically still focused on diurnal timing.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
An upper level disturbance will move across the Ohio Valley
today. This system is moisture laden, and with decent dynamics
expected with this feature, we should see widespread showers
and embedded thunderstorms increase across the terminals through
the morning hours. Conditions should drop into the MVFR
category, whether ceiling or visibility. With such a moist
system, certainly IFR visibilities, and even brief LIFR, will be
in play. The best chance for these conditions, along with
thunder, will be for the southern/eastern terminals.
Otherwise, the disturbance should move east of the region late
this afternoon and this evening, bringing an end to the
precipitation. Conditions should return to VFR. But with light
winds and partly cloudy skies tonight, we may see some patchy
fog develop, particularly for KILN/KCVG/KLUK.
OUTLOOK...Thunderstorms likely Friday afternoon and evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...Hickman
Hazardous weather outlook, Jul 6, 3:08 AM EST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
408 AM EDT Thu Jul 6 2017
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-071100-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
408 AM EDT Thu Jul 6 2017
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms are expected to develop Friday afternoon and evening.
Some of these storms may become severe, with a threat for damaging
winds and large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Friday.
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-071100-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
408 AM EDT Thu Jul 6 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms are expected across the region today.
Precipitation will decrease from west to east late this afternoon
into this evening. Thunderstorms will have the potential to produce
heavy rainfall, which could lead to localized flash flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms are expected to develop Friday afternoon and evening.
Some of these storms may become severe, with a threat for damaging
winds and large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Friday.
In the hours before
Special weather statement, Jul 6, 8:47 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
947 AM EDT THU JUL 6 2017
OHZ042-051>054-061445-
Champaign OH-Darke OH-Madison OH-Clark OH-Miami OH-
947 AM EDT THU JUL 6 2017
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOUTHERN
CHAMPAIGN...SOUTHERN DARKE...CLARK...CENTRAL MADISON AND SOUTHERN
MIAMI COUNTIES UNTIL 1045 AM EDT...
At 946 AM EDT, radar indicated a nearly stationary line of showers
extending from near New Madison to London.
HAZARDS INCLUDE...
Very heavy rain...
Locations impacted include...
Springfield, Huber Heights, Troy, Vandalia, Greenville, London, Tipp
City, New Carlisle, West Milton, Jefferson, Northridge, West
Jefferson, Enon, Arcanum, South Charleston, Pleasant Hill, New
Madison, Choctaw Lake, Brown and Union.
This includes the following Interstates...
I-70 in Ohio between mile markers 42 and 84.
I-71 in Ohio between mile markers 84 and 87.
I-75 in Ohio between mile markers 66 and 76.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4011 8481 4002 8328 3975 8325 3983 8394
3984 8394 3985 8405 3988 8405 3988 8415
3991 8417 3992 8416 3992 8481
TIME...MOT...LOC 1346Z 114DEG 5KT 4000 8465 3989 8341Local storm report, Jul 6, 9:00 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 AM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HEAVY RAIN MIAMISBURG 39.64N 84.27W
07/06/2017 M1.01 INCH MONTGOMERY OH TRAINED SPOTTER
TOTAL STORM RAINFALL.
&&
MBPSpecial weather statement, Jul 6, 9:11 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 AM EDT THU JUL 6 2017
INZ050-058-061515-
Fayette IN-Wayne IN-
1011 AM EDT THU JUL 6 2017
...A CLUSTER OF SHOWERS WITH HEAVY RAIN WILL AFFECT WAYNE AND
NORTHERN FAYETTE COUNTIES UNTIL 1115 AM EDT...
At 1010 AM EDT, radar indicated showers with isolated thunderstorms
extending from near Fountain City to near Connersville, moving east
at 15 mph.
HAZARDS INCLUDE...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Hagerstown,
Fountain City, Dublin, Glenwood, Franklin, Waterloo, Bunker Hill,
Greens Fork, East Germantown, Spring Grove, Bethel, Economy, Mount
Auburn, Whitewater, Mettel Field and Interstate 70 at Exit 145.
This includes I-70 in Indiana between mile markers 134 and 152.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
4000 8520 4000 8481 3990 8481 3958 8525
3961 8530
TIME...MOT...LOC 1410Z 264DEG 15KT 3999 8485 3967 8519Local storm report, Jul 6, 10:02 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 AM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HEAVY RAIN HUBER HEIGHTS 39.86N 84.11W
07/06/2017 M2.34 INCH MONTGOMERY OH TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
MBPLocal storm report, Jul 6, 10:12 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HEAVY RAIN 2 NE ALPINE 39.57N 85.15W
07/06/2017 M1.55 INCH FAYETTE IN CO-OP OBSERVER
RAINFALL SO FAR TODAY
&&
JOHNF